E-ISSN 2757-8062
Volume: 55 Issue: 1 Year: 2024

Quick Search




Datura Stramonium Intoxication Resulting Anticholinergic Syndrome: Two Case Reports [Zeynep Kamil Med J]
Zeynep Kamil Med J. 2017; 48(4): 173-176 | DOI: 10.16948/zktipb.300061

Datura Stramonium Intoxication Resulting Anticholinergic Syndrome: Two Case Reports

Ayşin Nalbantoğlu1, Mustafa Törehan Aslan1, Nedim Samancı2, Dilek Yaman Taş1
1Namık Kemal University, Faculty of Medicine, Department of Pediatrics, Tekirdağ
2Namık Kemal University, Faculty of Medicine, Department of Pediatrics, Division of Pediatric Intensive Care, Tekirdağ

Datura stramonium, also known as pipe flower or angel’s trumpet, is a toxic plant member of the belladonna family containing
several alkaloids. All parts of Datura plants contain tropane alkaloids at dangerous levels, such as atropine, hyaline and scopolamine,
classified as deliriums or anticholinergics. High amounts of datura stramonium ingestion may result in painful photophobia, which
can lead to poisoning, usually lasting several days, resulting in delirium (as opposed to hallucinations), hyperthermia, tachycardia,
strange behavior and severe mydriasis. The onset of symptoms is usually about 30 to 60 minutes after taking the plant. These symptoms
usually end between 24 and 48 hours, but have been reported to last up to two weeks in some cases. In this article, we report the poisoning of 6 to 8 year old siblings with datura stramonium, who were brought to the emergency service with dry mouth, euphoric symptoms, visual hallucinations and disorientation.

Keywords: anticholinergic toxicity, datura stramonium, poisoning, delirium, hallucination

Ayşin Nalbantoğlu, Mustafa Törehan Aslan, Nedim Samancı, Dilek Yaman Taş. Datura Stramonium Intoxication Resulting Anticholinergic Syndrome: Two Case Reports. Zeynep Kamil Med J. 2017; 48(4): 173-176

Corresponding Author: Ayşin Nalbantoğlu, Türkiye
Manuscript Language: English
LookUs & Online Makale